Ask a doctor

Why Would I Have Excessive Nausea 1 week Post-Op TT?

Doctor Answers (7)

Probably the pain medication

+1

Hello,

 

Some patients are quite sensitive to narcotics. I get quite a bit of nausea with narcotics. I would make a lousy drug addict. :) Make sure your surgeon sees you to be sure something else might not be going on.

 

Best Regards,

 

John Di Saia MD


Orange Plastic Surgeon
5.0 out of 5 stars 23 reviews

Nausea 1 Week After Tummy Tuck Likely Due To Meds

+1

The most likely cause of the nausea which you are experiencing one week following your tummy tuck is a reaction to one of the medications which you are taking.  Pain medications often cause this problem, but it could be due to another medication that you are using.  There are other less likely causes and, I agree, that you should inform your plastic surgeon.

John Whitt, MD
Louisville Plastic Surgeon
5.0 out of 5 stars 2 reviews

Pain medication a common cause of nausea after tummy tuck

+1

The most common cause of nausea after tummy tuck, or most cosmetic procedures is a sensitivity to narcotic pain medications. Switching to acetaminophen or ibuprofen can be a big relief.

Best of luck,

peterejohnsonmd.com

Peter E. Johnson, MD
Chicago Plastic Surgeon
4.0 out of 5 stars 27 reviews

You might also like...

Tummy Tuck -Why Would I Have Excessive Nausea 1 week Post-Op TT?

+1

It's probably the pain pills.

There are many reasons why someone would have nausea, and to varying degrees, at this stage in the healing process.  But the most likely source is excessive pain medications RELATIVE to your body size and how much food you're eating before-hand.  Pain meds, such as Percocet and Vicodin should not be taken on an empty stomach.  Instead, you should eat some bland, starchy food (such as rice, toast, oatmeal) about 15-20 minutes before you take a pill.  This should significantly diminish your nausea.

If it does not, and just in general, you should speak with your plastic surgeon to make sure there's nothing else going on.  I'm assuming you don't have fever, chills, sweats or any other systemic signs, in which case it's probably just a question of managing the way you take your pain pills.

I hope that this helps, and good luck,

Dr. E

Alan M. Engler, MD, FACS
New York Plastic Surgeon
5.0 out of 5 stars 148 reviews

Nausea After Tummy Tuck

+1

Thank you for the question.

The usual culprit  is postoperative medication  especially narcotics and antibiotics. Make sure you're taking these medications with food on board first.

Do consult with your plastic surgeon who may elect to use a strong antinausea medication (Zofran)  to help you.

I hope this helps.

Tom J. Pousti, MD, FACS
San Diego Plastic Surgeon
5.0 out of 5 stars 707 reviews

Nausea after abdominoplasty

+1

You may be experiencing the result of a combination of reactions to general anesthesia, pain medication and antibiotics.  You could also have caught a virus---or all four of the above.   Definitely bring this to the attention of your plastic surgeon.  Depending on what antibiotics were prescribed, some patients are quite sensitive to them and can have severe gastrointestinal symptoms.  Hope this problem clears up soon!

Robert L. Kraft, MD
New York Plastic Surgeon
5.0 out of 5 stars 9 reviews

Nausea 1 week after abdominoplasty

+1

It may be related to pain medications or antibiotics, since these are common culprits for nausea and vomiting.  However, I would recommend that you talk with your surgeon for advice since it is not common to have excessive nausea  this far out from surgery. 

Michelle Spring, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 18 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.